MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros sodium (na+) result was obtained from processing a single patient sample using vitros na+ slide lot 4288-1168-5223 on a vitros 350 chemistry system.The assignable cause of the event could not be determined with the information provided.Historical quality control (qc) fluid results were accurate and precise; therefore, a vitros na+ slide lot 4288-1168-5223 performance issue is not a likely contributor to the event.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ slide lot 4288-1168-5223.The customer was not following the proper handling procedure for vitros electrolyte reference fluid (erf).It is possible that improper handling of vitros erf contributed to the event, however, as no testing was performed to prove this, this could not be confirmed.The customer was following manufacturer recommendations for proper storage and handling protocol for both the vitros calibrator kit 2 and vitros na+ slide reagent lot 4288-1168-5223.Therefore, a calibrator fluid or reagent-handling issue are not likely contributors to the event, although this could not be confirmed.According to the customer, acceptable performance was obtained after recalibrating vitros na+ slide lot 4288-1168-5223 with vitros calibrator kit 32 (lot unknown).Details such as the calibration report, post-calibration qc result, and/or patient correlation data was not provided upon request; therefore, a calibration-driven issue could not be confirmed as a potential contributor to this event.An instrument issue is an unlikely contributor to the event as within run diagnostic precision testing around the time the lower-than-expected results were obtained indicates acceptable performance of the vitros 350 chemistry system.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros sodium (na+) result was obtained from processing a single patient sample using vitros na+ slide lot 4288-1168-5223 on a vitros 350 chemistry system.Patient sample 1 vitros result of 134.0 mmol/l vs.The expected result of 152.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected result was obtained from a single patient sample but was not released from the laboratory.The customer confirmed that there have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23542405
Report Number1319809-2025-00089
Device Sequence Number21234944
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)261201(11)250618(10)428811685223
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8379034
Device Lot Number4288-1168-5223
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown